MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY VCS Console; Unit, phacofragmentation
Catalog Number 8065000296
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that there was display of error code during cataract surgery (with intra ocular lens implantation) surgery in the right eye of a male elderly patient.The incident resulted in prolonged delay in the start and progression of the surgical procedures causing anxiety in patient requiring supplemental sedation and oxygen therapy, as well as delaying their postoperative discharge.Although inpatient admission was not required; management was outpatient-based and the patient was prescribed with topical ophthalmic drops per standard post-cataract surgery protocol.There was no negative consequences on the patient and the patient was recovering.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY VCS Console
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50210794
Report Number2028159-2026-01269
Device Sequence Number6099464
Product Code HQC
UDI-Device Identifier00380650002969
UDI-Public(01)00380650002969(17)360210(11)260212(10)17WK92
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065000296
Device Lot Number17WK92
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/18/2026
Supplement Date Received by Manufacturer08/17/2026
Initial Report FDA Received Date08/11/2026
Supplement Report FDA Received Date09/10/2026
Date Device Manufactured02/12/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Hand Piece; UNITY Cataract FMS Procedure Pack; UNITY TOTAL PLUS Combined Procedure Pack
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale